Hi hazed247, Welcome to Healing Well forum. We are glad to have you.
You have posed a question that is something that a lot of people with depression have to deal with. I have really never had a problem sleeping until I went on Effexor XR (it seems to make me kind of hyper) and was diagnosed with MSA the last few months. I get up many times to go to bathroom and toss and turn trying to find a place that my muscles can relax. Ambien has helped, Lunesta not so much. Sometimes I will take benadryl to help also, which is the active ingredient in Tylenol PM (without the tylenol).
I wonder if you have talked to your doctor about not sleeping at night? As lack of sleep can aggravate depression greatly. Also if you are taking any other medications that could be interacting with your antidepressant to cause this effect, is something to look into. If this is not the case, your doctor can refer you to a sleep disorder specialist who would be best for assessing you for problems and give recommendations on what to do.
In the meantime hopefully others will post if they are having this same problem and have some advice for you. Take care...
Hi there. I am also on 60 mg of Cymbalta and have experienced the same insomnia. For the first few weeks I was on it, I was waking up at 3:30 am every morning, like clockwork, but would fall back asleep in 20 minutes or so. Then I started taking it around dinner time and haven't had any insomnia problems when sleeping at night.
I have been on Cymbalta for almost 2 months now but have actually noticed that I have been more fatigued and tired than usual. I am finding that even if I get a good nights sleep, I am still tired in the afternoon. I used to exercise every other day but now when I try to, I get fatigued so easily. Have you had this problem??
Post Edited (els) : 3/21/2006 9:22:05 AM (GMT-7)
Post Edited By Moderator (els) : 11/27/2006 6:45:38 AM (GMT-7)
Post Edited By Moderator (ShynSassy) : 6/26/2007 5:31:09 AM (GMT-6)
Sorry for the late reply, just going thru some post tonight...
I have one word for you to help you sleep and could help w/your depression as well---
Best med I ever had, keep in mind every'body' is different and reacts different, but as your pdoc, maybe he/she will have you try it. Trazodone is an antidepressant (not a tranquilizer or sleeping aid) but is used to help sleep.